Home » Frequently asked Questions on Health » Why do I get extra heart beats?

Why do I get extra heart beats?

Q: I am 35 years old and have been taking 10 mg Atenolol daily since a year. I want to stop it now but if I discontinue, I have observed that I get chest pain. Should I continue this drug?

A:Some people have extra beats of their heart in between normal beats, which is not dangerous but you may feel them. If the Echo (heart ultrasound) is normal there is not much to worry about. If it’s irritating, beta-blockers (including atenelol) are good drugs, which can be taken life long. Of course, if you don't mind an occasional 'skipped beat' you don't need to take it. 10 mg is a small dose & I am surprised it’s working so well for you.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------